Alert archive / Wisconsin / Flash Flood Watches in 2019

Flash Flood Watch 2, NWS Milwaukee, WI

September 12, 201920 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood watch at Sep 12, 2019, 2:45 AM CDT for 20 counties in Wisconsin. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2019, 2:45 AM CDT (07:45 UTC)
Expired
Sep 13, 2019, 4:02 AM CDT
In force
25 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WGUS63 KMKX 120745
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Milwaukee/Sullivan WI
245 AM CDT Thu Sep 12 2019

...Periods of heavy rainfall through tonight...

.Thunderstorms will move north across the area early this morning.
Another round of thunderstorms is expected this evening and
overnight. Rain will be heavy at times. Rainfall over the past few
days has led to saturated soils and additional rain could lead to
rapid runoff and some flash flooding.

WIZ056>060-062>072-121545-
/O.NEW.KMKX.FF.A.0002.190912T0745Z-190913T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson-
Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
245 AM CDT Thu Sep 12 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Watch for portions of south central Wisconsin and 
  southeast Wisconsin, including the following areas, in south 
  central Wisconsin, Columbia, Dane, Green, Iowa, Lafayette, 
  Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, 
  Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and 
  Waukesha. 

* Through tonight

* Thunderstorms will bring periods of moderate to heavy rainfall.
  Additional rainfall amounts of 1 to 2 inches are expected.

* Be prepared for rapidly rising water levels and possible
  flooding. Be ready to move to higher ground if heavy rain
  develops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

WIZ046-047-051-052-121545-
/O.NEW.KMKX.FF.A.0002.190912T0745Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
245 AM CDT Thu Sep 12 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Watch for portions of east central Wisconsin and
  south central Wisconsin, including the following areas, in east
  central Wisconsin, Fond du Lac and Sheboygan. In south central
  Wisconsin, Green Lake and Marquette. 

* Through tonight

* Thunderstorms will bring periods of moderate to heavy rainfall.
  Additional rainfall amounts of 1 to 2 inches are expected.

* Be prepared for rapidly rising water levels and possible
  flooding. Be ready to move to higher ground if heavy rain
  develops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

MARQUARDT
4 follow-up statements
582 
WGUS63 KMKX 121454
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Milwaukee/Sullivan WI
954 AM CDT Thu Sep 12 2019

...Additional Heavy Rain Possible through Tonight... 

WIZ056>060-062>072-131200-
/O.EXT.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson-
Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
954 AM CDT Thu Sep 12 2019

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of south central Wisconsin and southeast Wisconsin, 
  including the following areas, in south central Wisconsin, 
  Columbia, Dane, Green, Iowa, Lafayette, Rock, and Sauk. In 
  southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, 
  Ozaukee, Racine, Walworth, Washington, and Waukesha. 

* Through Friday morning

* Thunderstorms will bring periods of moderate to heavy 
  rainfall. Additional rainfall amounts of 1 to 2 inches are 
  expected. 

* Be prepared for rapidly rising water levels and possible 
  flooding. Be ready to move to higher ground if heavy rain 
  develops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

WIZ046-047-051-052-131200-
/O.CON.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
954 AM CDT Thu Sep 12 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Wisconsin and south central 
  Wisconsin, including the following areas, in east central 
  Wisconsin, Fond du Lac and Sheboygan. In south central 
  Wisconsin, Green Lake and Marquette. 

* Through Friday morning

* Thunderstorms will bring periods of moderate to heavy 
  rainfall. Additional rainfall amounts of 1 to 2 inches are 
  expected. 

* Be prepared for rapidly rising water levels and possible 
  flooding. Be ready to move to higher ground if heavy rain 
  develops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
732 
WGUS63 KMKX 121952
FFAMKX

Flood Watch
National Weather Service Milwaukee/Sullivan WI
252 PM CDT Thu Sep 12 2019

...Additional Heavy Rain Possible through Tonight...

WIZ046-047-051-052-056>060-062>072-130400-
/O.CON.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, 
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, 
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
252 PM CDT Thu Sep 12 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Wisconsin, south central Wisconsin, 
  and southeast Wisconsin, including the following areas, in 
  east central Wisconsin, Fond du Lac and Sheboygan. In south 
  central Wisconsin, Columbia, Dane, Green, Green Lake, Iowa, 
  Lafayette, Marquette, Rock, and Sauk. In southeast Wisconsin, 
  Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, 
  Walworth, Washington, and Waukesha. 

* Through Friday morning

* Thunderstorms will bring periods of moderate to heavy rainfall
  this evening into tonight. Additional rainfall amounts of 1 to 
  2 inches are expected. 

* Be prepared for rapidly rising water levels and possible 
  flooding. Be ready to move to higher ground if heavy rain 
  develops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
224 
WGUS63 KMKX 130536
FFAMKX

Flood Watch
National Weather Service Milwaukee/Sullivan WI
1236 AM CDT Fri Sep 13 2019

...HEAVY RAIN CONTINUES IN SOUTHEAST WISCONSIN...

WIZ046-047-051-052-056>058-062-063-067-068-130645-
/O.CAN.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Iowa-Dane-Lafayette-Green-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, Dodgeville, Mineral Point, 
Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, 
Argyle, Blanchardville, Monroe, and Brodhead
1236 AM CDT Fri Sep 13 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Wisconsin,
south central Wisconsin, and southeast Wisconsin has been
cancelled. The heaviest rainfall has moved east of the area. 

$$

WIZ059-060-064>066-069>072-131200-
/O.CON.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Ozaukee-Jefferson-Waukesha-Milwaukee-Rock-Walworth-
Racine-Kenosha-
Including the cities of West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Janesville, Beloit, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
1236 AM CDT Fri Sep 13 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of south central Wisconsin and southeast Wisconsin, 
  including the following areas, in south central Wisconsin, 
  Rock. In southeast Wisconsin, Jefferson, Kenosha, Milwaukee, 
  Ozaukee, Racine, Walworth, Washington, and Waukesha. 

* Until 7 AM CDT this morning

* Thunderstorms will bring periods of moderate to heavy rainfall
  tonight. Additional rainfall amounts of 1 to 2 inches are
  possible.
 
* Be prepared for rapidly rising water levels and possible 
  flooding. Be ready to move to higher ground if heavy rain 
  develops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
004 
WGUS63 KMKX 130902
FFAMKX

Flood Watch
National Weather Service Milwaukee/Sullivan WI
402 AM CDT Fri Sep 13 2019


WIZ059-060-064>066-069>072-131015-
/O.CAN.KMKX.FF.A.0002.000000T0000Z-190913T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Ozaukee-Jefferson-Waukesha-Milwaukee-Rock-Walworth-
Racine-Kenosha-
Including the cities of West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
Milwaukee, Janesville, Beloit, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
402 AM CDT Fri Sep 13 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of south central Wisconsin and
southeast Wisconsin has been cancelled. The heaviest rainfall has
moved out of the area and flash flooding no longer poses a threat.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 12:09 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 12, 12:09 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1209 AM CDT Thu Sep 12 2019

.UPDATE...

Will be watching the far south over the next couple hours as the
storms are expected to pivot back into the area. Areas southwest
of Madison toward the IL border still look like the higher chance
to see persistent heavy rainfall. No reports of significant
rainfall impacts through the southern tier of counties east to
Lake Michigan.

&&

.AVIATION(06Z TAFS)...

Showers and storms are likely to continue this evening into
tonight, mainly from Madison and Milwaukee southward. The heaviest
rain will be toward the IL border through early tonight. The
storms may then shift northward later tonight into Thursday
morning, with possibly a break in the action from later morning
into the afternoon. More storms are likely to develop by later
Thursday afternoon into the evening, with the chance for storms
hanging on into Thursday night as a cold front pushes through.

The surface boundary has now pushed south of the IL border, with
north to northeast winds across southern Wisconsin. Winds will be
gusty through at least early tonight in the east. Lower ceilings
will hang on into Thursday as the frontal boundary remains south
of the forecast area. Will likely see visibilities in the 2-5
mile range overnight tonight.

&&

.PREV DISCUSSION... (Issued 1010 PM CDT Wed Sep 11 2019)

UPDATE...

We let the watch expire at 10 given the storms have largely
pushed south of the state line. Focus now turns to the southwest,
where storms may get stuck for a while tonight as a front stalls
in the area. Areas southwest of Madison have the highest chance
to see heavy rainfall related issues overnight.

MARINE...

North to northeast winds will be gusty tonight, particularly
across northern portions of Lake Michigan. Winds should generally
stay below headline criteria though. Breezy easterly winds
Thursday will pick up Thursday evening and night while veering
south to southeast. A Small Craft Advisory may be needed for the
nearshore waters and gusts could approach gale force across the
north half of the lake. Gusty westerly winds will likely hit Small
Craft Advisory criteria Friday behind a departing cold front.

PREV DISCUSSION... (Issued 652 PM CDT Wed Sep 11 2019)

UPDATE...

Showers and storms continue to develop along the surface frontal
boundary this evening. This activity is likely to continue into
tonight, though it's beginning to look like the main focus could
be down around or just south of the WI/IL border. The primary
concern is switching from severe concerns to the potential for
flash flooding for areas where the line sets up. There could be a
pivot point where rain is the highest, as the warm front begins to
push back toward the area from the southwest tonight. Radar
trends and surface obs will continue to be closely monitored to
gauge where the focus is going to setup for the remainder of the
evening and overnight.

AVIATION(00Z TAFS)...

Showers and storms are likely to continue this evening into
tonight, mainly from Madison and Milwaukee southward. The storms
may then shift northward later tonight into Thursday morning, with
possibly a break in the action from later morning into the
afternoon. More storms are likely to develop by later Thursday
afternoon into the evening, with the chance for storms hanging on
into Thursday night as a cold front pushes through.

Winds continue to switch from southwest to north/northeast this
evening as a frontal boundary drops southward. Lower ceilings are
arriving with the wind shift and cooler airmass and are expected
to spread across southern Wisconsin through late evening. The
lower ceilings will hang on into Thursday as the frontal boundary
remains south of the forecast area.

MARINE...

North to northeast winds will be gusty tonight, particularly
across northern portions of Lake Michigan. Winds should generally
stay below headline criteria though. Breezy easterly winds
Thursday will pick up Thursday evening and night while veering
south to southeast. A Small Craft Advisory may be needed for the
nearshore waters and gusts could approach gale force across the
north half of the lake. Gusty westerly winds will likely hit Small
Craft Advisory criteria Friday behind a departing cold front.

PREV DISCUSSION... (Issued 405 PM CDT Wed Sep 11 2019)

SHORT TERM...

This afternoon and Tonight...Forecast Confidence is Medium.

Shortwave moving across the area this afternoon and evening
coupled with a LLJ over southern Wisconsin will allow for good
forcing. Convection from this morning in central WI put an
outflow boundary into the northern half of our area. Northeasterly
winds have allowed the lake breeze to enhance this outflow
boundary. Stronger south to southwesterly winds are resulting in
good convergence along this boundary. To the south of the boundary
temps warmed in the low to mid 80s with a few spots reaching the
upper 80s. This has led to an axis in low level lapse rates,
MLCAPE and helicity right along and south of this boundary. Storms
are developing and moving north of the boundary into a more stable
airmass. Latest radar scans have shown some rotation potential
with storms right as the cross the boundary but once they move
into the more stable air they lose any potential rotation.
Thinking that the storms will continue to reinforce the boundary
and it will slowly sag south tonight. Additional storms are
possible and with no immediate change in the airmass expected will
hold onto the severe thunderstorm watch for the time being.

The past few runs of the CAMs have had a terrible handle on the
evolution of storms the past 12-24 hours and global models have
not been much of a help either in placement of QPF. Much of these
models have indicated continual convection into the evening and
overnight hours and have a heavy rainfall axis along the WI/IL
border. This remains a possibility as the shortwave moves overhead
tonight and the forcing/lift increases but based on the current
look of satellite and radar imagery indicating more of a stable
airmass to our west/south we are becoming less confident in that
occurring. Latest HRRR might being catching onto to this solution
with it now showing only isolated to scattered storms tonight.

This will have an impact on flood potential and rainfall totals if
the trends in guidance continue to indicate less and less coverage
of storms tonight. For now, have kept in some of the higher QPF
amounts as this is the first run to start to show the lower
amounts.

As we head into tonight into Thursday morning a secondary system
approaching from the west will cause the boundary to lift back to
the north. This secondary system might actually allow for more
coverage of storms as the boundary lifts back to the north.

LONG TERM...

Thursday Afternoon Through Friday Night...Forecast Confidence is
Medium...

There is a chance for some strong thunderstorms to roll through the
region from the evening through the overnight hours with a chance
for a few severe storms as well. This low pressure system will be
very strong with a strong upper level wave in association with
strong WAA and moisture throughout the column. The severe weather
potential is a bit more complex and uncertain as storms will likely
roll through during the late evening possibly reducing instability
available to the region in addition to poor low level lapse rates
and only modest mid level lapse rates. However, we should still
expect 1000-1500 J/kg of MUCAPE with 35-40 kts of 0-6km shear, which
should yield some potential for severe storms. The biggest risk with
this system will be damaging winds. In addition to this risk, breezy
southerly winds could yield a small craft advisory in the evening as
the system pulls through the region, primarily for nearshore
areas to the north.

The system will push out by the early morning hours leaving higher
pressure to build in behind. However, the pressure gradient will
keep gusty winds throughout the day with a small craft advisory
likely being needed. Winds will begin to decrease into the evening
as the gradient weakens with a high pressure system to the south.

Saturday Through Sunday Night...Forecast Confidence is Medium...

Saturday looks to remain mostly quiet with higher pressure keeping
the area dry through the day. Into the late evening and overnight
period another low pressure system will push into the region. This
should be associated with an upper level shortwave in addition to
good low level moisture, WAA, and potentially a decent LLJ. This is
still a few days out so there is some uncertainty but depending on
timing and location we could see potential for severe storms. This
would be a quick hitting system that should push out of the region
quickly though some lingering showers may persist into Sunday
morning. Quiet weather will return by the afternoon.

Monday Through Wednesday...Forecast Confidence is Medium...

The forecast from here on remains fairly uncertain as we will likely
sit between high and low pressure for a few days with potential for
a few shortwaves to push through. This will give us chances for
showers/storms through the period with the best chances Tuesday
evening.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update/Aviation/Marine...DDV
Tonight/Thursday...Stumpf
Thursday Night through Wednesday...ARK
Hazardous weather outlook, Sep 12, 12:19 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1219 AM CDT Thu Sep 12 2019

WIZ046-047-051-052-056>060-062>072-130530-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1219 AM CDT Thu Sep 12 2019

This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Another round of thunderstorms are expected late tonight with
strong winds and very heavy rainfall the main threats.

There is increasing concern for flooding. The rain will be heavy
at times and could result in flooding, especially in those areas
that received heavy rainfall Monday night into Tuesday. The focus
for the heaviest rainfall appears to be in areas north of Milwaukee
and Madison.

There is a moderate swim risk in effect for Lake Michigan beaches
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

More storms are expected Thursday into Thursday night, primarily
associated with a cold front pushing through. There is a marginal
risk for severe thunderstorms over mainly south central Wisconsin.
Again, rainfall could be heavy and flooding may occur in areas
that see repeated rounds of storms over the next 48hours.

There is a chance for thunderstorms Saturday night into Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

CoCoRaHS rainfall reports will be appreciated through the rest of
this week. Spotter reports may be needed today into Thursday.

LMZ643>646-130530-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1219 AM CDT Thu Sep 12 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Another round of thunderstorms are expected late tonight with
strong winds and very heavy rainfall the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

More storms are expected Thursday into Thursday night.

A small craft advisory may be needed Thursday night through Friday for
increasing southeast winds and building waves ahead of
approaching cold front, then increasing westerly winds in the wake
of the front.

There is a chance for thunderstorms Saturday night into Sunday
morning.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130530-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1219 AM CDT Thu Sep 12 2019

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Another round of thunderstorms are expected late tonight for
mainly the southern half of the lake with strong winds and very
heavy rainfall the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

More thunderstorms are expected Thursday into Thursday night and
again Saturday night into Sunday morning.

Southeast winds ahead of an approaching cold front may gust to
gale force levels for a time Thursday night.

www.weather.gov/mkx

In the hours before

Local storm report, Sep 11, 10:41 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 PM CDT WED SEP 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       LAKE GENEVA             42.59N 88.43W
09/11/2019  M1.31 INCH       WALWORTH           WI   PUBLIC

&&

PC
Local storm report, Sep 11, 10:46 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CDT WED SEP 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       KENOSHA                 42.59N 87.82W
09/11/2019  M2.50 INCH       KENOSHA            WI   TRAINED SPOTTER

            RAIN TOTAL SINCE 8 PM.

&&

PC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:19 PM CDTSpecial Weather StatementMKXGreen, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more56 min
Sep 11, 9:24 PM CDTSevere Thunderstorm WarningMKXKenosha, Walworth23 min
Sep 11, 9:32 PM CDTAreal Flood AdvisoryMKXKenosha, Racine, Rock, Walworth3 hr
Sep 11, 11:28 PM CDTAreal Flood AdvisoryMKXLafayette3 hr
Sep 12, 3:44 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan30 hr
Sep 12, 3:44 AM CDTGale WarningMKX48 hr
Sep 12, 3:44 AM CDTSmall Craft AdvisoryMKX41 hr
Sep 12, 7:49 AM CDTMarine Dense Fog AdvisoryMKX11 hr
Sep 12, 2:08 PM CDTRiver Flood WarningMKXRock53 hr
Sep 12, 2:08 PM CDTRiver Flood WarningMKXRock62 hr

Nearby

Flash Flood Watches in Wisconsin, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.